I was wondering if it would be safe to cut my lisinopril in half. My pressure has been low to stable but today I noticed I got 120/90 and 115/88, last night I got a random 140/100 but it went down quickly to 108/77. Anyone who has read my history knows my BP can spike or tends to rise. I am afraid to take a full 10mg because I think it might make it too low. I was thinking maybe cutting it in half but there is a diuretic mixed in with it and was told those are not as easy to halve.
He did. I still have 3 months of Lisinopril. My BP today is between 118/75 - 120/90. I don't think it would hurt if i took 5mg. I think 10mg would put me too low. I have a history of massive HBP spikes. I don't mess around with it.
Lisinopril is pretty strong, a little really knocks down my pressure. I think 10mg might be too much.
Blood pressure medication is not meant to be taken that way. Possibly a beta blocker can be used as needed but not an ACE. Your doctor took you off meds...I would try to relax. You're pressure is good and we all have a lot of variation. You are not sustaining at high numbers.
Also, BP meds tend to work more the higher your pressure is. Many normotensives get little or no effect from bp meds. I doubt your pressure would go to low either way if you took a pill...but I wouldn't take it anyway and listen to the advice of your family friend (doctor).
He did tell me these have more of a cumulative effect, but the first day I took lisinopril my pressure dropped within 3 hours. It was wonderful! I was on benicar and that took months to really start to lower my numbers, I hated that stuff.
I see him on friday morning. I just worry when I see 90 at the bottom and last night I got 100 at the bottom but it went down. I personaly feel I should be on something.
I understand how you feel, but your not in any danger. I would just wait until you see the doc, maybe by then everything will be back to normal. Remember, we all have good days and bad days...usually for no apparent reason.
Did you ever get a cough or other side effects from the lisinopril? How much did it reduce your pressure in the past? Literature says it loses its effect toward the 24 hour mark.
I did get an irritating tickle in the back of my throat and I would have to cough. Sometimes it got so bad I couldn't sleep at night because I would cough to scratch my throat. I also got short of breath on the lisinopril after 3 months, I did as well on benicar with very little activity. So that's an ARB and a ACE that had that side effect on me. Both also would make my pulse race at random times.
I feel I do need something, my BP has been very unpredicatble since I gave birth. I remember they had a hard time getting my pressure down then I went a year with no meds and my BP was fine, one day I had a horrible headache and nausious and my bp was 180/110! lol
So I don't trust these low readings I am getting
Last edited by Flutterbye77; 02-02-2011 at 04:51 PM.
I have to agree with the other posters, I wouldn't take the chance and cut it or even take any meds. Some meds are definately not meant to be cut. You only have 2 days till you see the Dr....wait it out, you BP is not that bad. If you really are worried, call either your pharmacist or your Dr. and ask before doing anything. JMHO
You said the bottom number went down quickly so maybe you were just anxious or something. Good luck...JJ
When you come to the end of your rope..tie a knot and hang on!